Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX

August 10, 2022DeWitt County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 10, 2022, 7:20 PM CDT for DeWitt County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2022, 7:20 PM CDT (00:20 UTC)
Expired
Aug 10, 2022, 7:48 PM CDT
In force
28 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WUUS54 KEWX 110020
SVREWX
TXC123-110115-
/O.NEW.KEWX.SV.W.0147.220811T0020Z-220811T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
720 PM CDT Wed Aug 10 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southwestern DeWitt County in south central Texas...

* Until 815 PM CDT.

* At 719 PM CDT, a severe thunderstorm was located near Ander, or 11
  miles east of Yorktown, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Arneckville and Meyersville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9738 2892 9742
      2881 9757 2890 9764 2905 9729 2893 9722
TIME...MOT...LOC 0019Z 055DEG 10KT 2894 9732 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MO
2 follow-up statements
741 
WWUS54 KEWX 110044
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Wed Aug 10 2022

TXC123-110115-
/O.CON.KEWX.SV.W.0147.000000T0000Z-220811T0115Z/
DeWitt TX-
744 PM CDT Wed Aug 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN DEWITT COUNTY...

At 744 PM CDT, a severe thunderstorm was located over Weser, or 9
miles southeast of Yorktown, moving southwest at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9738 2892 9742
      2881 9757 2890 9764 2899 9738 2890 9726
TIME...MOT...LOC 0044Z 055DEG 10KT 2890 9739 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

OAKS/QUIGLEY
794 
WWUS54 KEWX 110048
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
748 PM CDT Wed Aug 10 2022

TXC123-110058-
/O.CAN.KEWX.SV.W.0147.000000T0000Z-220811T0115Z/
DeWitt TX-
748 PM CDT Wed Aug 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEWITT COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9738 2892 9742
      2881 9757 2890 9764 2899 9738 2890 9726
TIME...MOT...LOC 0044Z 055DEG 10KT 2889 9740 

$$

OAKS/QUIGLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:33 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 10, 6:33 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
633 PM CDT Wed Aug 10 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 204 PM CDT Wed Aug 10 2022

A line of showers and thunderstorms is moving southward through
Central Texas along the southern periphery of the subtropical ridge.
This convection will spread into our CWA later this afternoon.
Showers and thunderstorms will be possible through the evening
across the region except for the southern Rio Grande Plains.
Vertical profiles suggest that some storms could produce strong
gusty winds, but not severe strength. PW values are also high enough
that storms could generate brief heavy rainfall. Storms could
produce an inch of rain in a short time. Convection will dissipate
by around midnight tonight, but there will still be slight chances
for showers overnight. Thursday afternoon showers and thunderstorms
will develop again across the entire CWA. There won't be any
significant change in the airmass, so brief heavy rain and strong
gusty, sub-severe, winds will be still possible. A quick inch of
rain will be possible with the strongest storms. With the cloud
cover and showers, temperatures will be lower, but still near
normal. Activity will diminish through the evening with the loss of
daytime heating.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 204 PM CDT Wed Aug 10 2022

Scattered shower and thunderstorm activity is expected to continue
through Saturday, mainly during the afternoon hours as a
shortwave/inverted trough at 500mb continues to round the base of
the sub-tropical ridge centered to our northwest over the central
High Plains. With plentiful moisture in place (2+ inch PWATs possible
along and east of I-35) and the cooling effect from increased cloud
cover and rainfall, high temperatures are expected to be near to
slightly below normal through at least Sunday.

Through the beginning of next week, the area will be subject to
a warming and mostly dry trend as the sub-tropical ridge shifts
further south and gains a more dominant influence across the
southern Plains. Continued isolated shower and thunderstorm activity
cannot be ruled out, especially on Sunday across southern portions of
the CWA, but the expectation is for less and less coverage each
afternoon through Wednesday. Looking beyond mid-week next week, there
are indications in looking at deterministic ensemble means that the
sub-tropical ridge may shift further northwest towards the Great
Basin, which would set of northwesterly flow across Texas and allow
for increased precipitation potential. Something to monitor over the
coming days.

&&

.AVIATION...
(00Z TAFS)
Issued at 628 PM CDT Wed Aug 10 2022

Scattered convection is in progress across portions of the region,
most notably near/around AUS. Expect this convection to drift south
through the remainder of the evening hours, likely bringing gusty
winds and occasional lightning strikes to the I-35 terminals. Expect
activity to taper around after 03Z, giving way to prevailing VFR
through the overnight period. Convection is possible again tomorrow
afternoon at all aerodromes, and has been accounted for with a VCTS
after 18Z Thursday in the 00Z TAF package. Like today, any storms
will bring brief gusty winds and occasional lightning strikes.
Precipitation should taper moving into the evening hours tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  95  75  96 /  50  50  30  50
Austin Bergstrom Intl Airport  76  95  75  94 /  50  50  30  50
New Braunfels Muni Airport     76  96  74  96 /  30  60  30  60
Burnet Muni Airport            74  94  74  94 /  40  50  20  40
Del Rio Intl Airport           79  99  79  99 /  10  50  30  40
Georgetown Muni Airport        76  95  76  94 /  50  50  30  50
Hondo Muni Airport             76  98  76  98 /  20  60  30  50
San Marcos Muni Airport        75  96  74  95 /  40  60  30  50
La Grange - Fayette Regional   76  94  73  94 /  50  60  40  60
San Antonio Intl Airport       77  97  77  96 /  30  60  30  60
Stinson Muni Airport           77  97  76  97 /  20  60  30  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...Gale
Aviation...Quigley
Hazardous weather outlook, Aug 10, 3:03 AM CDT, 16 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
303 AM CDT Wed Aug 10 2022

TXZ171>173-183>194-202>209-217>225-228-110815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
303 AM CDT Wed Aug 10 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A few strong storms with gusty winds and locally heavy downpours
are possible over parts of South Central Texas this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong storms with gusty winds and locally heavy downpours
are possible over parts of South Central Texas Thursday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 10, 5:35 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
535 PM CDT Wed Aug 10 2022

TXZ183>185-102315-
Val Verde TX-Edwards TX-Real TX-
535 PM CDT Wed Aug 10 2022

...Strong thunderstorms will impact portions of southwestern Edwards,
east central Val Verde and western Real Counties through 615 PM
CDT...

At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Loma Alta to 8 miles west of
Rocksprings to 12 miles north of Vance. Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocksprings, Loma Alta, Barksdale, Vance, Carta Valley, Devil's
Sinkhole State Natural Area and Vinegarone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2978 10087 2966 10034 2971 9980 3005 9989
      3005 10035 3017 10078
TIME...MOT...LOC 2235Z 359DEG 11KT 3009 10070 2999 10035 2999 9998

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Aug 10, 6:06 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
606 PM CDT Wed Aug 10 2022

TXZ192>194-209-102345-
Bastrop TX-Fayette TX-Lee TX-Travis TX-
606 PM CDT Wed Aug 10 2022

...Strong thunderstorms will impact portions of southeastern Travis,
Bastrop, southeastern Lee and northern Fayette Counties through 645
PM CDT...

At 605 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wyldwood to near Paige to near Lake
Somerville State Park & Trailway. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bastrop, Giddings, Smithville, Round Top, Camp Swift, Circle D-KC
Estates, Cedar Creek, Lake Somerville State Park & Trailway,
Wyldwood, Paige, Upton, Webberville, Carmine, Phelan, Bastrop State
Park, Hills Prairie, Northrup, Garfield, Rockne and Watterson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2991 9709 2999 9756 3006 9764 3007 9764
      3029 9754 3021 9708 3032 9669 3029 9664
      3025 9669 3024 9674 3020 9674 3016 9679
      3014 9677 3015 9671 3017 9669 3015 9668
      3015 9665 3006 9662
TIME...MOT...LOC 2305Z 001DEG 18KT 3021 9746 3015 9709 3026 9672

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Aug 10, 6:23 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
623 PM CDT Wed Aug 10 2022

TXZ191>193-208-110015-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
623 PM CDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of northwestern
Caldwell, east central Hays, south central Travis and west central
Bastrop Counties through 715 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mustang Ridge, or 8 miles south of Austin Bergstrom Int Airport,
moving south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, Kyle, Buda, Uhland, Mustang Ridge, Niederwald, Onion Creek,
Creedmoor, Maha and Mendoza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3017 9776 3014 9756 2992 9761 2999 9792
TIME...MOT...LOC 2323Z 018DEG 11KT 3007 9769

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Aug 10, 6:49 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
649 PM CDT Wed Aug 10 2022

TXZ209-223-225-110030-
Lavaca TX-Fayette TX-Gonzales TX-
649 PM CDT Wed Aug 10 2022

...Strong thunderstorms will impact portions of northeastern
Gonzales, southern Fayette and northwestern Lavaca Counties through
730 PM CDT...

At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cistern to 8 miles southwest of La Grange to
near Fayetteville. Movement was southwest at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Schulenburg, Flatonia, Moulton, Waelder, Muldoon, Cistern, Komensky,
Swiss Alp, Dubina, Engle, Ammannsville, Thompsonville, Mullins
Prairie, Freyburg, Moravia, High Hill, Newtonville, Elm Grove,
O'Quinn and Nickle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2963 9687 2961 9684 2958 9683 2958 9679
      2956 9677 2953 9679 2952 9728 2963 9757
      2969 9749 2978 9732 2988 9722 2984 9688
      2988 9664
TIME...MOT...LOC 2349Z 047DEG 28KT 2984 9721 2981 9693 2985 9668

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Aug 10, 7:14 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT Wed Aug 10 2022

TXZ224-110100-
De Witt TX-
714 PM CDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of south central DeWitt
County through 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ander, or 11 miles south of Cuero, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Arneckville and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9738 2892 9742
      2881 9757 2886 9762 2905 9730 2894 9720
TIME...MOT...LOC 0014Z 061DEG 13KT 2894 9730

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:14 PM CDTSpecial Weather StatementEWXDeWitt46 min
Aug 10, 7:42 PM CDTSpecial Weather StatementEWXLavaca33 min
Aug 10, 8:22 PM CDTSpecial Weather StatementEWXLavaca38 min
Aug 10, 8:52 PM CDTSpecial Weather StatementEWXWilson38 min
Aug 10, 9:02 PM CDTSpecial Weather StatementEWXDeWitt43 min
Aug 11, 2:25 PM CDTSpecial Weather StatementEWXKinney, Uvalde50 min
Aug 11, 2:32 PM CDTSpecial Weather StatementEWXEdwards28 min
Aug 11, 3:26 PM CDTSpecial Weather StatementEWXMaverick, Zavala49 min
Aug 11, 4:15 PM CDTSpecial Weather StatementEWXDimmit, Maverick, Zavala60 min
Aug 11, 5:14 PM CDTSpecial Weather StatementEWXWilson46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.